Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 17, NWS Charleston, WV

December 18, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Dec 18, 2025, 2:03 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Dec 19, 2025, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2025, 2:03 AM EST (07:03 UTC)
In effect from
Dec 19, 2025, 7:00 AM EST
Expired
Dec 19, 2025, 10:00 PM EST
In force
15 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS71 KRLX 180703
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
203 AM EST Thu Dec 18 2025

WVZ523-526-181515-
/O.NEW.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
203 AM EST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 to 55 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

JZ
7 follow-up statements
615 
WWUS71 KRLX 181427
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
927 AM EST Thu Dec 18 2025

WVZ523-526-182230-
/O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
927 AM EST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 to 55 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

LTC
181 
WWUS71 KRLX 181724
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1224 PM EST Thu Dec 18 2025

WVZ523-526-190130-
/O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1224 PM EST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 to 55 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Wind 
  gusts and expected snowfall could create areas of blowing snow 
  where reduced visibility is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

LTC
117 
WWUS71 KRLX 190128
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
828 PM EST Thu Dec 18 2025

WVZ523-526-190930-
/O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
828 PM EST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Wind 
  gusts and expected snowfall could create areas of blowing snow 
  where sharply reduced visibility is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

FMK
761 
WWUS71 KRLX 190911
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
411 AM EST Fri Dec 19 2025

WVZ523-526-191715-
/O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
411 AM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

JZ
068 
WWUS71 KRLX 191700
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1200 PM EST Fri Dec 19 2025

WVZ523-526-200000-
/O.CON.KRLX.WI.Y.0017.000000T0000Z-251220T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1200 PM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

26
904 
WWUS71 KRLX 192320
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
620 PM EST Fri Dec 19 2025

WVZ523-526-200300-
/O.EXT.KRLX.WI.Y.0017.000000T0000Z-251220T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
620 PM EST Fri Dec 19 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few additional power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

FMK
176 
WWUS71 KRLX 200252
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
952 PM EST Fri Dec 19 2025

WVZ523-526-200400-
/O.EXP.KRLX.WI.Y.0017.000000T0000Z-251220T0300Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
952 PM EST Fri Dec 19 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

The threat for damaging winds has subsided. Winds will remain gusty 
along the crest of the northern mountains, with gusts of 30 to 45 
miles per hour possible over the next few hours.

$$

FMK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 17, 8:02 PM EST, 6 hours 1 minute earlier.

Area forecast discussion, Dec 17, 8:02 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
802 PM EST Wed Dec 17 2025

.SYNOPSIS...
Moderating temperatures through Thursday. Cold front Thursday
night followed by a possible wintry mix Friday morning. High
pressure for most of the weekend. Next chance of rain on Sunday.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 730 PM Wednesday...

No major changes were made to the overnight forecast at this
point. Some hi-res models are hinting at an area of showers
moving over the Mid-Ohio Valley late tonight into early tomorrow
morning - did not include that now, but may do so if further
runs continue to show it.

As of 1230 PM Wednesday...

Wave will move east of the area today, with decreasing clouds
and relaxing winds as high pressure briefly builds in to the area.
Southerly flow increases on Thursday out ahead of the next system,
which will move into the area later in the day and into Friday.
Strengthening low level winds will help to pump high moisture
content air into the region, along with gusty winds developing area
wide as a tight pressure gradient takes hold. Precipitation should
primarily fall as rain Thursday/Thursday evening, before
transitioning to a rain/snow mix Thursday night into Friday with
passage of the front. There could even be a rumble of thunder on
Thursday, but overall, better chances exist south of the area.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 1230 PM Wednesday...

Temperatures on Friday will likely see little diurnal rise
associated with the front. In addition, the gusty winds will
continue courtesy of the tight pressure gradient and CAA. In fact,
advisory level winds are expected across the higher elevations of
the northern mountains. Showers will continue on Friday as upper
shortwave crosses the area, and a favorable upslope pattern takes
hold with moisture fetch off the Great Lakes. High pressure then
builds into the area over the weekend, with milder and drier
conditions taking hold. Temps on Saturday should generally warm into
the upper 40s to lower 50s as southerly flow takes hold on the back
side of departing high pressure.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 1230 PM Wednesday...

The tail end of the extended is less uncertain at this point, but
there are hints of additional disturbances to round out the weekend
and into next week, although it appears these will largely not cause
significant impacts to our area.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 720 PM Wednesday...

VFR conditions should prevail through the forecast at most
sites, with the possible exception of some MFVR ceilings at BKW
late in the period as showers move in and S'ly winds push
lowering clouds up and over the mountains. Otherwise, calm to
gentle winds overnight will increase towards and after 12z, with
gusts of 15-20kts common in the 12-18z time frame, with gusts
over 20kts becoming common after 18z. There could be one bout of
LLWS affecting some of the area between 09z and 15z, and another
and potentially more widespread round of LLWS appears possible
late in the period as S'ly flow increases ahead of an
approaching cold front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and coverage of the first round of
LLWS may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 THU
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z FRIDAY...
IFR possible in rain and snow Thursday night through Friday
morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/SL
NEAR TERM...FK/SL
SHORT TERM...SL
LONG TERM...SL
AVIATION...FK

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.